Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Uniqueness of reflectionless Jacobi matrices and the Denisov-Rakhmanov Theorem


Author: Christian Remling
Journal: Proc. Amer. Math. Soc. 139 (2011), 2175-2182
MSC (2010): Primary 42C05, 47B36, 81Q10
Published electronically: November 30, 2010
MathSciNet review: 2775395
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If a Jacobi matrix $ J$ is reflectionless on $ (-2,2)$ and has a single $ a_{n_0}$ equal to $ 1$, then $ J$ is the free Jacobi matrix $ a_n\equiv 1$, $ b_n\equiv 0$. The paper discusses this result and its generalization to arbitrary sets and presents several applications, including the following: if a Jacobi matrix has some portion of its $ a_n$'s close to $ 1$, then one assumption in the Denisov-Rakhmanov Theorem can be dropped.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 42C05, 47B36, 81Q10

Retrieve articles in all journals with MSC (2010): 42C05, 47B36, 81Q10


Additional Information

Christian Remling
Affiliation: Department of Mathematics, University of Oklahoma, Norman, Oklahoma 73019
Email: cremling@math.ou.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-2010-10747-5
PII: S 0002-9939(2010)10747-5
Keywords: Reflectionless Jacobi matrix, Denisov-Rakhmanov Theorem
Received by editor(s): June 14, 2010
Published electronically: November 30, 2010
Additional Notes: The author’s work was supported by NSF grant DMS 0758594
Communicated by: Walter Van Assche
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.